Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 38, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 18, 2016, 3:42 AM EDT. It took effect at Mar 18, 2016, 6:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2016, 3:42 AM EDT (07:42 UTC)
- In effect from
- Mar 18, 2016, 6:00 AM EDT
- Expired
- Mar 19, 2016, 12:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
635 WHUS71 KOKX 180742 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 342 AM EDT FRI MAR 18 2016 ...ROUGH CONDITIONS ON THE WATERS TODAY INTO SATURDAY MORNING... ANZ350-353-355-182200- /O.NEW.KOKX.SC.Y.0038.160318T1000Z-160319T1300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 342 AM EDT FRI MAR 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT SATURDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-182200- /O.NEW.KOKX.SC.Y.0038.160318T1000Z-160319T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 342 AM EDT FRI MAR 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
833 WHUS71 KOKX 181949 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 349 PM EDT FRI MAR 18 2016 ...ROUGH CONDITIONS ON THE WATERS EARLY THIS EVENING WITH POSSIBLE GALE CONDITIONS ON SUNDAY... ANZ350-190400- /O.EXT.KOKX.SC.Y.0038.000000T0000Z-160319T0400Z/ /O.NEW.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 349 PM EDT FRI MAR 18 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WATCH IN EFFECT FOR SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FOR SUNDAY. * WINDS AND SEAS...NEAR SHORE WINDS GUSTING TO 25 KTS THOUGH EARLY THIS EVENING WITH SEAS SUBSIDING BELOW 5 BY BY MIDNIGHT. NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT AND SEAS 4 TO 7 FEET ARE POSSIBLE FOR SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ353-355-190400- /O.EXT.KOKX.SC.Y.0038.000000T0000Z-160319T0000Z/ /O.NEW.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 349 PM EDT FRI MAR 18 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WATCH FOR SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FOR SUNDAY. * WINDS AND SEAS....NEAR SHORE WINDS GUSTING TO 25 KTS THOUGH EARLY THIS EVENING. NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT AND SEAS 4 TO 7 FEET ARE POSSIBLE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-190000- /O.CON.KOKX.SC.Y.0038.000000T0000Z-160319T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 349 PM EDT FRI MAR 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NEAR SHORE WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT THOUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JST
611 WHUS71 KOKX 190012 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 812 PM EDT FRI MAR 18 2016 ...ROUGH CONDITIONS ON THE WATERS FROM MORICHES INLET EAST UNTIL MIDNIGHT THEN POSSIBLE GALE CONDITIONS ON SUNDAY... ANZ353-355-190815- /O.EXP.KOKX.SC.Y.0038.000000T0000Z-160319T0000Z/ /O.CON.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 812 PM EDT FRI MAR 18 2016 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 35 KT WITH SEAS 4 TO 7 FEET POSSIBLE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-190115- /O.EXP.KOKX.SC.Y.0038.000000T0000Z-160319T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 812 PM EDT FRI MAR 18 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WIND SPEEDS DECREASED AND WILL REMAIN BELOW 25 KT TONIGHT. $$ ANZ350-190815- /O.CON.KOKX.SC.Y.0038.000000T0000Z-160319T0400Z/ /O.CON.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 812 PM EDT FRI MAR 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WINDS AND SEAS...NEAR SHORE WINDS GUSTING TO 25 KTS THROUGH THIS EVENING WITH SEAS SUBSIDING BELOW 5 FEET BY MIDNIGHT. NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT AND SEAS 3 TO 6 FEET POSSIBLE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
079 WHUS71 KOKX 190356 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1156 PM EDT FRI MAR 18 2016 ...ROUGH CONDITIONS ON THE WATERS FROM MORICHES INLET EAST UNTIL MIDNIGHT THEN POSSIBLE GALE CONDITIONS ON SUNDAY... ANZ350-191200- /O.EXP.KOKX.SC.Y.0038.000000T0000Z-160319T0400Z/ /O.CON.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1156 PM EDT FRI MAR 18 2016 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ353-355-191200- /O.CON.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1156 PM EDT FRI MAR 18 2016 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 2:40 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 18, 2:40 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 240 AM EDT FRI MAR 18 2016 .SYNOPSIS... WEAK HIGH PRESSURE REMAINS IN PLACE OVERNIGHT. A COLD FRONT APPROACHES ON FRIDAY AND PASSES THROUGH DURING THE EVENING. CANADIAN HIGH PRESSURE BUILDS IN FROM THE NORTH SATURDAY AND GIVES WAY TO A LOW FORMING OFF THE SOUTHEAST COAST THAT WILL POTENTIALLY DEVELOP INTO A NOREASTER SUNDAY. THE STORM SYSTEM MOVES INTO THE CANADIAN MARITIMES MONDAY WITH A RIDGE OF HIGH PRESSURE APPROACHING. THE HIGH PRESSURE AREA LASTS UNTIL MIDWEEK...WHEN ANOTHER LOW MOVES ACROSS THE GREAT LAKES AND THROUGH NORTHERN NEW ENGLAND. A WARM FRONT WILL MOVE ACROSS NEXT WEDNESDAY. HIGH PRESSURE DEVELOPS OFFSHORE NEXT THURSDAY WITH A COLD FRONT APPROACHING FROM THE WEST. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... UPDATED FORECAST TO INCLUDE SLIGHT CHC OF SHOWERS NW OF THE CITY UNTIL AROUND 07Z. LOOKS LIKE SHOWERS TO THE WEST WILL CONTINUE TO DRY UP AS THEY APPROACH THE CWA...BUT A FEW COULD SURVIVE. ALSO LOWERED LOW TEMPS IN THE PINE BARRENS REGION WITH KFOK ALREADY DOWN TO 32 AS OF 04Z. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... THE UPPER TROUGH ROTATES ACROSS THE NORTHEAST...WITH MOST OF THE INSTABILITY AND ENERGY REMAINING TO THE NORTH. AT THE MID AND LOWER LEVELS A COLD FRONT APPROACHES DURING FRIDAY. WITH MARGINAL INSTABILITY AND LIFT ACROSS THE AREA AGAIN EXPECTED SCATTERED SHOWERS TO DEVELOP ACROSS THE AREA AS SURFACE HEATING BEGINS. LAPSE RATES WILL NOT BE A STEEP OR DEEP AS THURSDAY AFTERNOON AND WILL NOT MENTION ANY THUNDER. THE COLD FRONT CROSSES THE REGION LATE FRIDAY THROUGH FRIDAY EVENING. COLD CANADIAN HIGH PRESSURE BUILDS IN FRIDAY NIGHT AND SATURDAY. GUIDANCE HANDLES TIMING OF THE FRONT SIMILARLY AND TEMPERATURES WERE ALSO REASONABLE CLOSE. USED A BLEND FOR HIGHS FRIDAY AND SATURDAY AND LOWS FRIDAY NIGHT. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... THE MAIN FOCUS OF THE LONG TERM WILL BE A POTENTIAL NOR'EASTER WITH SIGNIFICANT SNOWFALL POSSIBLE SUNDAY THROUGH SUNDAY NIGHT. BASICALLY...THE UPPER LEVEL JET WILL BE PHASED ACROSS THE SOUTHEAST U.S. WITH MOISTURE SOURCES FROM THE GULF OF MEXICO AND PACIFIC OCEAN. THIS IS PART OF A LONGWAVE TROUGH ORIENTED FROM SW TO NE ALONG THE EASTERN SEABOARD. THIS WILL STEER AND HELP DEVELOP A LOW OFF THE SOUTHEAST COAST. DEPENDING ON THE MODEL CHOSEN...THE LOW THEN DEVELOPS INTO POTENTIALLY A NOR'EASTER WITH WESTERN AMPLIFICATION AND ALMOST SECONDARY AS PRECIPITATION BECOMES ENHANCED ON THE WESTERN SIDE. MOST OF THE PRECIP IS FORECAST TO BE IN THE FORM OF SNOW...BUT THIS COULD CHANGE WITH SUBSEQUENT FORECAST. HERE ARE SOME DIFFERENT SCENARIOS THAT COULD TAKE PLACE. WITH A WEAKER LOW AND FARTHER OFFSHORE...DYNAMIC COOLING WILL BE LESS...ALLOWING FOR MORE RAIN TO MIX IN WITH THE SNOW...LOWERING SNOWFALL AMOUNTS. ALSO...ANOTHER SCENARIO LEADING TO MORE MIXING WITH RAIN AND LESS SNOW FOR COASTAL AREAS WOULD BE A TRACK THAT TAKES THE LOW CLOSER TO THE COAST SUCH THAT THE COASTAL REGIONS RECEIVE STRONG EASTERLY FLOW. THIS WOULD PROMOTE RELATIVELY WARMER SURFACE TEMPERATURES. THE ECMWF SHOWS THE STRONGEST SOLUTION...A STRONGER LOW WITH A TIGHTER BAROCLINIC ZONE AND DEFORMATION ALOFT...WHICH WOULD FAVOR MORE SNOW WITH A TRACK JUST INSIDE OF THE 40N/70W BENCHMARK. THE GFS IS WEAKER AND MORE PROGRESSIVE WITH THE LOW...FARTHER OFFSHORE WITH MOST DYNAMICS STAYING OFFSHORE. THERE IS THE POTENTIAL FOR GUSTY NE WINDS AND SIGNIFICANT SNOW OF AT LEAST 6 INCHES...MOST OF WHICH IS FORECAST TO FALL SUNDAY NIGHT. THE CHANCE FOR 6 INCHES OF SNOW OR MORE IS AROUND 30 PERCENT. THE MAX POTENTIAL FOR THE STORM IS AROUND 12 INCHES CLOSE TO WHICH THE ECMWF CONVEYS. CONFIDENCE IN EXACT AMOUNTS IS LOW AT THIS TIME DUE TO MODEL VARIANCES WITH THEIR RESPECTIVE SOLUTIONS. THE MAIN VARIANCE IS THAT OF THE LOW TRACK AND WHETHER THE REGION RECEIVES MORE NORTHEAST FLOW OR EAST FLOW. BY EARLY NEXT WEEK...THE STORM SYSTEM WILL BE MOVING INTO THE CANADIAN MARITIMES WITH SNOW TAPERING OFF ON MONDAY AND MIXING WITH RAIN WITH DAYTIME WARMING. MORE OF A NORTHWEST FLOW TAKES PLACE ALOFT WITH RIDGING MOVING IN PLACE MONDAY NIGHT AND TUESDAY. WEATHER BECOMES DRIER WITH A SLIGHT WARMING TREND EARLY IN THE WEEK AND MORE OF A WARMING TREND MID TO LATE NEXT WEEK. ANOTHER LOW APPROACHES THE GREAT LAKES NEXT WEDNESDAY AND MOVES ACROSS NORTHERN NEW ENGLAND WEDNESDAY NIGHT. A WARM FRONT AT THE SURFACE MOVES ACROSS WEDNESDAY. HIGH PRESSURE BUILDS OFFSHORE THEREAFTER WITH ANOTHER COLD FRONT APPROACHING BY NEXT THURSDAY. LOW CHANCES FOR SHOWERS NEXT WEEK ON TUESDAY NIGHT AND WEDNESDAY AS WELL AS THURSDAY. FOR TUESDAY NIGHT INTO EARLY WEDNESDAY...THIS COULD INCLUDE SNOW SHOWERS WITH COLD ENOUGH TEMPERATURES. PLAIN RAIN SHOWERS...VERY LOW CHANCE...ARE IN THE FORECAST NEXT THURSDAY. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... LOW PRESSURE OVER NORTHERN ME THIS MORNING TRACKS EAST ACROSS THE CANADIAN MARITIMES TODAY...SENDING A COLD FRONT THROUGH THE AREA EARLY THIS EVE. MAINLY VFR...BUT BRIEF MVFR CONDITIONS ARE POSSIBLE WITH A CHC SHOWERS THIS AFTERNOON ALONG AND AHEAD OF AN APPROACHING COLD FRONT. W WINDS 10 KT OR LESS EARLY...THEN SIGNIFICANTLY INCREASE FROM 14 TO 18Z WITH GUSTS UP TO 30 KT. WINDS SHIFT TO THE NW AFTER 21-23Z WITH THE COLD FRONTAL PASSAGE. .OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY... .FRIDAY NIGHT...VFR WITH DECREASING NW WINDS. .SATURDAY...VFR. .SUNDAY...VFR AM. IFR POSSIBLE IN CHANCE OF SNOW MIXED WITH RAIN. .SUNDAY NIGHT...IFR OR LOWER WITH A CHANCE OF SNOW...POSSIBLY HEAVY DEPENDING ON STORM TRACK. .MONDAY...IFR POSSIBLE IN CHANCE OF SNOW IN AM...BECOMING VFR. NW GUSTS 25-30KT. .TUESDAY...VFR WITH GUSTY NW WINDS NEAR 25KT. && .MARINE... TONIGHT...WEST TO SW WINDS 10-15 KT WILL SLOWLY INCREASE TO 15-20 KT TOWARDS DAYBREAK AS LOW PRESSURE MOVES EAST OF NEW ENGLAND. FRIDAY...WINDS AND SEAS WILL APPROACH SMALL CRAFT ADVISORY LEVELS AS A COLD FRONT MOVES SOUTHEAST TOWARD THE COASTAL WATERS. WINDS WILL AGAIN BE FROM THE SOUTHWEST TO WEST. SEAS ACROSS THE OUTER OCEAN WATERS EAST OF MORICHES INLET MAY BUILD TO 5 FEET BY LATE IN THE DAY. FRIDAY NIGHT AS COLDER AIR MOVES IN BEHIND THE COLD FRONT NORTHWEST GUSTS MAY REACH SMALL CRAFT LEVELS FOR SEVERAL HOURS...AND SEAS ON THE OCEAN WATERS MAY BUILD TO NEAR 5 FEET. WITH SOME UNCERTAINTY WILL NOT ISSUE A SMALL CRAFT ADVISORY AT THIS TIME. AS HIGH PRESSURE BUILDS OVER THE WATERS DURING SATURDAY WINDS AND SEAS WILL BE BELOW SMALL CRAFT LEVELS. GALES ARE POSSIBLE SUNDAY AND SUNDAY NIGHT ACROSS ALL WATERS. IF THE STORM SYSTEM TRENDS STRONGER...STORM FORCE WIND GUSTS COULD BE POSSIBLE ON THE OCEAN. AT THIS TIME...ANY STORM FORCE WIND POTENTIAL IS VERY LOW CHANCE. SMALL CRAFT CONDITIONS ARE THEN PROBABLE FOR EARLY NEXT WEEK. && .HYDROLOGY... UP TO A TENTH OF AN INCH OF RAIN IS POSSIBLE IN SCT AFTN SHOWERS ON FRIDAY WITH THE APPROACH OF A COLD FRONT. THERE WILL BE POTENTIAL WIDESPREAD SIGNIFICANT PRECIP FOR SUNDAY THROUGH MONDAY. WITH IT FORECAST TO BE PRIMARILY SNOW...NO HYDROLOGIC PROBLEMS ARE ANTICIPATED. && .TIDES/COASTAL FLOODING... THE ASTRONOMICAL TIDES ARE INCREASING AS WE APPROACH A FULL MOON NEXT WEEK. THE INCREASING EASTERLY FLOW SUNDAY AND SUNDAY NIGHT FROM THE DEVELOPING STORM SYSTEM OFFSHORE WILL RESULT IN ENOUGH STORM SURGE FOR WATER LEVELS TO POTENTIALLY REACH MINOR COASTAL FLOODING THRESHOLDS WITH HIGH TIDE CYCLES LATE SUNDAY NIGHT. THE HIGHER END OF THE NYHOPS ENSEMBLE STORM SURGE GUIDANCE CONVEYS THIS POSSIBILITY. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...GC/JM/MET NEAR TERM...GC/JC SHORT TERM...MET LONG TERM...JM AVIATION...DW MARINE...JM/MET HYDROLOGY...JM/MET TIDES/COASTAL FLOODING...//
Hazardous weather outlook, Mar 17, 9:37 PM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 937 PM EDT THU MAR 17 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-190145- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 937 PM EDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SUNDAY THROUGH MONDAY...THERE IS A POTENTIAL FOR A COASTAL STORM THAT COULD BRING AT LEAST 6 INCHES OF SNOW TO THE TRI-STATE AREA ALONG WITH STRONG WINDS AND COASTAL FLOODING. THE SNOW COULD MIX WITH RAIN OVER MAINLY COASTAL AREAS NEAR THE START OF THE EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-190145- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 937 PM EDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE CONDITIONS ARE POSSIBLE FROM LATE SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:49 PM EDT | Gale Watch | OKX | 12 hr |
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.